Alert archive / Georgia / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 82, NWS Tallahassee, FL

June 2, 1997Brooks County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 2, 1997, 4:54 PM EDT for Brooks County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 1997, 4:54 PM EDT (20:54 UTC)
Expired
Jun 2, 1997, 5:45 PM EDT
In force
51 min
Issued by
NWS Tallahassee, FL
Area
Whole counties

County Brooks County, GA

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 1997-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 1997-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1243 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTLH 022055 RRA
SVRTLH
GAC027-022145-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
454 PM EDT MON JUN 2 1997
 
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  545 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTH CENTRAL GEORGIA
 
   ...CENTRAL BROOKS COUNTY
 
AT 455 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM NEAR THE THOMAS-BROOKS COUNTY LINE NEAR THE TOWN OF BOSTON
MOVING TO THE EAST-NORTHEAST AT 25 MPH. THIS STORM HAS PRODUCED DIME
SIZED HAIL DURING THE PAST HALF-HOUR IN THOMAS COUNTY.
 
DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING
ARE ALL POSSIBLE IN A SEVERE THUNDERSTORM. SEEK SHELTER IN A STRONG
BUILDING. STAY AWAY FROM WINDOWS. DO NOT USE TELEPHONES OR
ELECTRICAL APPLIANCES. A MOBILE HOME IS NOT A SAFE REFUGE FROM A
SEVERE THUNDERSTORM...MOVE TO A MORE SUBSTANTIAL BUILDING.
 
 
&&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:45 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 2, 3:45 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
345 PM EDT MON JUN 2 1997

NOT MUCH TIME TO LOOK AT MDLS THIS AFTN...BUT FROM WHAT I DID SEE IT
LOOKS LIKE SFC TROF AXIS ASSOC WITH CLOSED LOW WILL MOVE THRU THE FCST
AREA LATE THIS EVE/ERLY MRNG HRS. LATEST VIS SATELLITE IMAGERY SHOWS
TSTMS FIRING UP FROM SW-E CNTRL AL. BEST CHANCE FOR POPS WILL OCCUR
THIS EVENING AS TROF APPROACHES AREA. TIME SECTIONS FROM ETA/NGM HAD
BEST FORCING OCCURRING AT ABOUT 06Z FOR MIDDLE OF FA. I WOULDNT GO
ANY HIGHER THAN ABOUT 50 PCNT POPS FOR WRN AREAS TONITE...AND 30-40
PCNT FOR ERN AREAS. FWC TEMPS LOOK OK.

05

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 2:41 PM EDTSevere Thunderstorm WarningTAEBrooks49 min
Jun 2, 4:18 PM EDTSevere Thunderstorm WarningTAEThomas42 min

Nearby

Severe Thunderstorm Warnings in Georgia, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.